Over-Dosing as Self Harm?

Discussion in 'Self Harm & Substance Abuse' started by Amanda, Sep 15, 2010.

Thread Status:
Not open for further replies.
  1. Amanda

    Amanda Well-Known Member

    Okay, I didnt know where to put this, as I dont think that I am suicidal at the moment, and this didnt seem to fit in the self harm section, but Im not really sure it fits in the substance abuse section...

    For the past few months I have been over dosing on extra strength Tylenol and Advil just about every day... the proper dose of extra strength tylenol is two 500mg tablets, and I will take between 10 and 15 500mg tablets at a time.

    I dont know why I do it, like I said I dont want to die, and it doesnt make me feel good... I have had muscle spasms and it has become hard to breath a few times... I dont know why I do this and I worry that one of these days I am going to go too far and I am really going to end up hurting myself.

    So first of all, what should I do, second question is this really a problem or can I continue to do this without risk to myself?

    EDIT: I forgot to add that I reached out to a therapist at my university, and they totally freaked out, and are threatening to talk to the people who run the student housing where I live, but that would get me kicked out... I dunno what to do.
     
    Last edited by a moderator: Sep 15, 2010
  2. Matrias

    Matrias Active Member

    Sounds like your doing an internal coin flip, you die/live after taking so many. But to answer your question, yes your post belongs here in the Substance abuse forum.
    Arent Therapests threatened by law to keep your convos in private? sec im gonna google that. ahh if your in danger of hurting others or yourself they can blab, what crap is that.
    Funny i was pondering whether to see a phych/therapist (arent they the same? "shrugs") now ill stear clear myself.

    First of all id tell the Therapist youve stoped taking them in mass doses even if its a lie, however please dont take them in mass, they could cause organ failure if i understand correctly.(most drugs do in cause some damage)

    i dont know much about those substances in general, google helps :p
     
    Last edited by a moderator: Sep 20, 2010
  3. Tobes

    Tobes Well-Known Member

    1. See a doctor. As soon as you can. You are damaging your liver, which you need to have working to live (that's why they call it the liver). Don't just use google and find a website.
    2. No, you cannot do this without risking your health, or your life. Your liver can only break down so many substances, and this amount of acetaminophen is more than your liver can handle, especially if you are taking it all at once. I really hope you don't drink as well as doing what you are doing.

    I'm sorry I am being so blunt, but I am trying to help you and you need to know how serious this behaviour is. You need to see a doctor, tell him what you have been doing, and have your liver checked out. I completely understand if you don't want to, but seeing a doctor, and stopping this 'self harm technique' is infinitely better than continuing what you are doing to your body.

    EDIT: Seeing as you have been doing this for a while, stopping outright could be dangerous. Although, continuing the intake amount is also dangerous. This is why you have to see a doctor.
     
    Last edited by a moderator: Sep 20, 2010
Thread Status:
Not open for further replies.